I had to take the antibiotic Ciprofloxacin last week for 5 days for a UTI. Ihave taken them before and been fine, and it cleared up. The Doctor said the urine culture came back and that wasnt the right antibiotic to take for my bug.
About 2 days after finishing them i developed diarroreah, ive now had it 3 days, accompanied by not pains but tummy ache, windy, and achy. Ive tried to starve then tried to eat bland foods but every time i eat anything it gives me cramps and i need to go to the toilet again. I feel really weak and fed up. The Doc said today he thinks it has got something to do with the antibiotics i took, but ive stopped taking them now for over 4 days, he still says they can affect you after you have finished, as they can take a lot of good bacteria out of your stomach. They have sent off a stool sample (yuk) and i have to wait to see if there is a bug in that. In the meantime i dont know what to do , im worried and lethargic, from lack of food.
unfortunately that's one of the "not-so-fun" side effects of antibiotics that some people get. Cipro is a very powerful antibiotic and probably not the best choice for a UTI. Antibiotics kill not only bad bacteria, but the good as well which can cause problems with digestion. The biggest thing is to stay hydrated! I prefer Gatorade.. and soup is always good. Something that may help is yogurt, or to take an acidopholus (sp?) supplement. These help restore the healthy bacteria. If it's NOT the antibiotics and it is a virus instead, it still helps and you will just have to wait it out. Good luck, hope you feel better!
Whenever you take antibiotics, it is good to take high-quality acidophilus. This will replace the good bacteria and help prevent yeast infections. The best kind to get are refrigerated. Most healthfood stores have them. Choose one that has a very high culture count (such as 10 billion).
Always wait at least two hours between taking the antibotic and the acidophilus. I suggest trying this to see if it helps.
i agree with you, ive taken it once before and it was fine, but this time it knocked me for six. I was probably going to get a stomach bug but because the antibiotic is so strong i thing it ripped the good bacteria out of my stomach and made it much worse, and then the Doc told me that antibiotic was not one that could kill the type of bug i had originally for the UTI grrrrrr.
Im trying to get my stomach back on track, then i really should take another med to make sure the uti has gone, but i really dont want to , i feel poisoned by these meds, i hate them.